MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number SXR07100R
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Codes Numbness (2415); Restenosis (4576)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explanted date: device was not explanted.Concomitant devices: it is unknown whether the devices were used on (b)(6) 2021 or (b)(6) 2020 occupation: study coordinator.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the manufacturing record and the shipping inspection record of the involved product/lot number combination confirmed there is no anomaly in them.A search of the complaint file found no similar report with the involved product code/lot number combination from other facilities.Regarding this case, no anomaly related to the reported event was found in the manufacturing record and the shipping inspection record.Since neither the actual sample nor the cine image were available for the investigation, it was not possible to clarify the cause of restenosis.As this product is not applicable for use in the iliac artery, it was inferred that the stent size was inadequate for the vessel diameter and the expanded stent was insufficiently impacted into the stenting site, which resulted in the restenosis.Ashitaka factory assures the quality of this product by performing thorough work and inspections including the following: all the processed stents are inspected for the self-expanding force by checking whether they can expand to the specified diameter at the temperature assumed in the blood vessel (the shape-recovery temperature).All stents are subjected to the image inspection to confirm the absence of deformation or breakage in the stent strut.The width and thickness of all stents are measured with image measuring device so that the stent strut is confirmed to have no dimensional anomaly.The length of all the stents, after mounted on the delivery catheter, is measured to confirm no dimensional anomaly.In the shipping inspection, the product is sampled per lot to be tested for the stent radial force.The ifu states: "the misago rx self-expanding peripheral stent is intended to improve luminal daimeter in symptomatic patients with de novo or restenotic native lesions or occlusions of the superficial femoral artery (sfa) and/or proximal popliteal artery with reference vessel diameters ranging from 4 millimeters to 7 millimeters and lesion length up to 150 millimeters." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).Please see mdr 2243441-2021-00002 for the importer report.
 
Event or Problem Description
The user facility reported that after the initial procedure was performed using the misago device involved, the patient returned on (b)(6)2021, with numbness and a cold leg.A reintervention identified restenosis at the site.There was also a supera used in the same lesion, number one.The artery of the lower extremity was not previously treated.The left limb was diseased.The location was at the superficial femoral artery (sfa) popliteal.The reference vessel diameter was approximately 6 millimeters.The lesion treatment was pre-dilation.The site of access/puncture and approach was at the radial artery retrograde.The patient was in stable condition.The procedure outcome was successful.There was no patient injury/medical or surgical intervention required.Additional information was received on (b)(6) 2022: the initial procedure was performed on (b)(6) 2020.The procedure was a radial to peripheral runoff and intervention.Additional information was received on (b)(6) 2022: the initial procedure was successful.There was 10 percent or less stenosis in each lesion.The reintervention performed was a covered stent to iliac (where the misago was placed).The supera used in lesion number one was placed in the distal sfa/popliteal.The vessel placement of the misago was stent iliac (off-label).Restenosis in the iliac was 80 percent.After reintervention/stenting, it was reduced to 10 percent.There was also restenosis of 10-30 percent in the supera stent.Left tibioperoneal (tp) trunk was also re-stenosed at 80 percent.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13861610
Report Number9681834-2022-00042
Device Sequence Number17348232
Product Code NIP
UDI-Device Identifier04987350727626
UDI-Public04987350727626
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberSXR07100R
Device Lot Number191227
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIO JET ULTRA SPIROFLEX THROMBECTOMY SET.; ARMADA.; CHOCOLATE.; CXI SUPPORT CATHETER.; EVERCROSS.; GLIDEWIRE STIFF SHAFT FLEXIBLE ANGLED.; INDIGO REFERFUSION ASPIRATION CATHETER.; NAVICROSS SUPPORT GUIDING CATHETER ANGLED.; R2P CROSSTELLA.; SPARTACORE.; SUPERA 5 X 120.; VERSACORE.
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite